67.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrozole and Insomnia ?

15 REPLIES 15
GrumpyTrout
Member

Re: Letrozole and Insomnia ?

I have been on Letrozole and now Anastrozole for just over 2 years and constantly struggle with insomnia. Reading Matthew Walker’s book Why we Sleep has inspired me to be a bit more proactive about my bad habits which may contribute to the problem. I’m trying to cut down on caffeine generally (but the morning café cortado stays!), keeping LED lights out of the bedroom and dimming the house lights generally in the evening, stopping screen time at 9, checking out the lists of food that are supposed to help like walnuts and kiwi fruit https://www.healthline.com/nutrition/9-foods-to-help-you-sleep

Trying to go to bed and wake up at the same time every day giving myself a 9 hour ‘sleep window’, keeping the bedroom cool.. I’ll let you know if any of this helps! (Sleeping with socks on has been a major fail)

sandylo
Member

Re: Letrozole and Insomnia ?

I take mine after my breakfast makes no difference whatsoever still wake up every hour had seven years of this along with nearly all the side effects also been on circa accord and tiva makes no difference. Tried all three of the tablets aramatose inhibiters not a lot of difference it's something we've just got to put up with until something else is found
sandylo
Member

Re: Letrozole and Insomnia ?

I've been on letrozole for nearmy five years and the joint pains and insomnia and trigger finger and weight gain still the same I've never known such pain I was on arimidex after my lumpectomy in 2010 then exemerstane then letrizole discharged on tamoxifen only took ithe for four days as was very dizzy on it so my GP rang the oncologist and she told me to go back on letrozole my gums have also receded and I have been on cica accord and tea all had same effects there's no ending to it
Carolyn52
Member

Re: Letrozole and Insomnia ?

Hello Lej
I have been on letrozole for nearly 18 months and had loads of different brands but find ACCORD the easiest with side effects !
Yes there are side effects but its a powerful little pill and worth trying to cope with.
Xccc
ginger
Member

Re: Letrozole and Insomnia ?

Hi

 

I live in Hungary and use the Teva brand which is also popular with our American sisters who say the side effects are less severe. I am not sure if you can get this brand in the Uk. I also have some insomnia, I listen to the radio a lot as it helps to clear my mind. Concentrating on people talking sends me off to sleep.

i have had some problems with acidic stomach, I am prone to this anyway but it has got worse again the last few months. I am now taking 150mg ranitidine every day and this is helping. This may be why you feel nauseous.

i have some aches but not too bad and find that keeping active helps.

I believe that Letrozole is a good drug and will keep on with it.

Good luck to everyone x

Lej
Member

Re: Letrozole and Insomnia ?

I have been on letrozole for a year now and had a lumpectomy last July and radiotherapy in October/November. At first l didn't really suffer any side effects except fatigue and a few aches. However, for the past few months my insomnia has got worse (it's something l have suffered from for some years). I have had hot flushes ever since coming off HRT but these too have got worse. I am currently on Accord and am wondering if another brand would suit me better or whether these problems may improve with time. I would welcome any advice or comments.
Chilsa74
Member

Re: Letrozole and Insomnia ?

I am a Breast Cancer patient.

I was taking Tamoxifen for a year but, I had a lot of side effects from Tamoxifen caused 15 surgeries.  My last surgery, Endometrial ablation (abnormal uterine bleeding for 35 days), with Tamoxifen side effect my doctors decided to change the med.

My doctor changed from Tamoxifen to Letrozole.  I have been taking for little over 3 months now.

I am having bone pain/joint pain (Sometimes I can't able to fold my fingers), nausea, constipation, hot flashes, numbness/tingling on both hands and feets, and insomnia.

The other Chemo-oncology Doctor prescribed me sleeping pills but, it gave me terrible headaches and nausea.  Currently, I have not taken it.

 

I have tried the natural way to sleep like drinking warm milk, teas, acupressure, warm towels in the eyes, walk/yoga before the bed, and melatonin.

Also, my doctor told me to take Letrozole during a day time for avoiding insomnia but, it seems not working.

I went to see a doctor today and asked if there is another med that I can able to take beside Letrozole USP 2.5mg Tab (accord) but, she said it is too early to tell and she gave me 5-month refills for Letrozole USP 2.5mg Tab.  She said if there are not a big side effect like Tamoxifen, I might take this pills for next 8 years. 

Hoping no more bad side effects.

 

 

 

 

 

Sharnie
Member

Re: Letrozole and Insomnia ?

I'm having the same problems with insomnia on Letrozole too, I've been taking cipla brand. Picking up next months supply tomorrow so will see what brand I get. I've only been taking it a month as took tamoxifen for three months and had really bad side effects so onc switched me to Letrozole. I haven't had joint pain yet but it's early days. I can't get off to sleep but when I do I keep waking up. It's making me feel awful, I have to be up early for work as well. The joys of these tablets! 

lolly73
Member

Re: Letrozole and Insomnia ?

Oh thats interesting, thanks. Perhaps it is the Cipla brand then.....

jingo_x
Member

Re: Letrozole and Insomnia ?

I started on letrozole in June - Accord brand from the hospital, my second prescription was Cipla brand.  The switch of brand caused me lots of aches and pains, but that settled down after about 10 days, but my sleep got worse and worse on Cipla and I was wide awake most of the night.  After a month I switched back to Accord and my sleep has improved a lot very quickly.  I get worse hot flushes on the Accord brand but would prefer that side effect.  Felt a bit embarassed asking the pharmacist for a particular brand, but he said it happens a lot and people react differently to the additioanl ingredients in the tablets.

 

lolly73
Member

Re: Letrozole and Insomnia ?

I take mine at 9am. On Cipla at the moment but seem to get different brands every prescription. 

ollisj6
Member

Re: Letrozole and Insomnia ?

Hi pleasant1 I take my tablet around teatime the brand I have is cipla I have achy joints but I take ibuprofen and it keeps it at bay I feel about 80 some days but a brisk walk seems to do the trick I can't seem to differentiate between the herceptin or the letrozole giving me the pain love judi

Pleasant1
Member

Re: Letrozole and Insomnia ?

Hello

 

I've only been on it for a month but seem to get to sleep OK as I usually feel totally wiped out. But I always wake two-three hours after and than I can't get back to sleep for ages and end up turning everything over and over in my mind. I've been taking it about 10pm but wonder if it would be better to take it earlier - perhaps in the morning. What time do you all take it and what brands are you on as this could also have an impact?

 

I don't know we're all at sea!

 

Best wishes

 

x

ollisj6
Member

Re: Letrozole and Insomnia ?

Hi lolly I've been on letrozole. since March and I seem to be having the same problem I often watch the clock go round my main problem is the joint pain I find that quite debilitating at times I feel about 80 some days love judi

poppyj
Member

Re: Letrozole and Insomnia ?

Hello Lolly

Could be one of the side effects of Letrozole or maybe partly anxiety about your condition. I've been on Letrozole since feb 2014 and I'm still battling with side effects - mainly terrible joint pains. Certainly worth talking to your breastcare nurse about this. Good luck.

Poppyj

lolly73
Member

Letrozole and Insomnia ?

I have been on Letrozrole for almost a year and am having terrible trouble going off to sleep and then staying asleep. Fed up of watching the clock all night. Could this be the Letrozole? Anyone else got this problem? Thanks x